Alert archive / West Virginia / Freeze Warnings in 2021
Freeze Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at May 12, 2021, 11:56 AM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at May 13, 2021, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2021, 11:56 AM EDT (15:56 UTC)
- In effect from
- May 13, 2021, 1:00 AM EDT
- Expired
- May 13, 2021, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WWUS71 KRLX 121556 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1156 AM EDT Wed May 12 2021 WVZ523>526-130000- /O.UPG.KRLX.FZ.A.0007.210513T0500Z-210513T1300Z/ /O.NEW.KRLX.FZ.W.0012.210513T0500Z-210513T1300Z/ Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 1156 AM EDT Wed May 12 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas, Northwest Randolph and Southeast Randolph Counties. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 014-016>020-027>032-039-040-516-518>522-130000- /O.NEW.KRLX.FR.Y.0006.210513T0500Z-210513T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Roane- Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, and Cowen 1156 AM EDT Wed May 12 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
526 WWUS71 KRLX 121825 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 225 PM EDT Wed May 12 2021 WVZ523>526-130230- /O.CON.KRLX.FZ.W.0012.210513T0500Z-210513T1300Z/ Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 225 PM EDT Wed May 12 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 34 expected. * WHERE...Southeast Pocahontas, Northwest Randolph, Southeast Randolph and Northwest Pocahontas Counties. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ013-015-024>026-033-034-515-517-130230- /O.EXA.KRLX.FR.Y.0006.210513T0500Z-210513T1300Z/ Lincoln-Kanawha-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Northwest Fayette- Including the cities of Harts, Alum Creek, Hamlin, Charleston, South Charleston, Saint Albans, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Oak Hill, Fayetteville, and Montgomery 225 PM EDT Wed May 12 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 40 will result in frost formation. * WHERE...Lincoln, Kanawha, Mingo, Logan, Boone, McDowell, Wyoming, Northwest Raleigh and Northwest Fayette Counties. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 014-016>020-027>032-039-040-516-518>522-130230- /O.CON.KRLX.FR.Y.0006.210513T0500Z-210513T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-Roane- Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, and Cowen 225 PM EDT Wed May 12 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 38 will result in frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
470 WWUS71 KRLX 130106 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 906 PM EDT Wed May 12 2021 WVZ523>526-130930- /O.CON.KRLX.FZ.W.0012.210513T0500Z-210513T1300Z/ Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 906 PM EDT Wed May 12 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the lower 30s expected. * WHERE...Southeast Pocahontas, Northwest Randolph, Southeast Randolph and Northwest Pocahontas Counties. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in protected and sheltered valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-130930- /O.CON.KRLX.FR.Y.0006.210513T0500Z-210513T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, and Cowen 906 PM EDT Wed May 12 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures in the mid 30s tonight will result in frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The greatest frost development will occur in protected and sheltered valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
145 WWUS71 KRLX 131020 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 620 AM EDT Thu May 13 2021 WVZ523>526-131300- /O.CON.KRLX.FZ.W.0012.000000T0000Z-210513T1300Z/ Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 620 AM EDT Thu May 13 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as the upper 20s. * WHERE...Southeast Pocahontas, Northwest Randolph, Southeast Randolph and Northwest Pocahontas Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The lowest temperatures will occur in protected and sheltered valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Tender plants and outdoor pipes should be kept protected from the cold early this morning. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-131300- /O.CON.KRLX.FR.Y.0006.000000T0000Z-210513T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, and Cowen 620 AM EDT Thu May 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as the lower to mid 30s were allowing frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky, and much of West Virginia. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if uncovered. * ADDITIONAL DETAILS...The greatest frost development will occur in protected and sheltered valleys. However, in some cases, frost wa also forming on hilltops, and dew formed in valleys before the surface temperature got low enough for frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... Tender plants should be kept protected from the cold early this morning. && $$ TRM
248 WWUS71 KRLX 131302 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 902 AM EDT Thu May 13 2021 WVZ523>526-131415- /O.EXP.KRLX.FZ.W.0012.000000T0000Z-210513T1300Z/ Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 902 AM EDT Thu May 13 2021 ...FREEZE WARNING HAS EXPIRED... Temperatures are rising through the 30s this morning. $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-131415- /O.EXP.KRLX.FR.Y.0006.000000T0000Z-210513T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, and Cowen 902 AM EDT Thu May 13 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures are rising through the 30s and 40s this morning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at May 12, 11:50 AM EDT, 6 minutes earlier.
Area forecast discussion, May 12, 11:50 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1150 AM EDT Wed May 12 2021
.SYNOPSIS...
High pressure builds in and remains in place through the end of
the week, amid weak upper level systems crossing. High pressure
will yield to low pressure early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1148 AM Wednesday...
Previous forecast remains on track. No changes needed at this
time.
As of 710 AM Wednesday...
Precipitation associated with southern stream wave largely not
reaching the ground, despite stout mid level returns, and the
forecast is on track after some upward adjustment on cloud and
temperature south, with the wave, early this morning.
As of 515 AM Wednesday...
Spotty light rain associated with a southern stream wave may
reach the ground in southwest Virginia as it skirts across
southern portions of the area early this morning. Meanwhile, it
has cleared or clouds have at least thinned out enough and winds
have diminished enough for temperatures to get low enough to
allow frost formation across the north, with some locations in
the mountains near or below freezing.
High pressure slowly building in from the west-northwest will
continue the cool, dry north to northeast flow through the near
term.
Went above central guidance temperatures as at least 2C at h85
in a mix environment will support at least mid 60s for lowland
highs. Mainly clear sky and at least some decoupling of wind
tonight will allow for better radiative cooling in general,
compared with early this morning, likely resulting in frost
again, and at least near freezing temperatures in the northern
mountains, even though the overall air mass will have modified
a bit. Central guidance looked on or close tonight but did
separate ridges /a bit higher/ and valleys /a bit lower/.
Issued a freeze watch for the northern mountains for tonight,
and a frost advisory will likely be needed again tonight for the
northern lowlands, and may be needed farther south than early
this morning.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 307 AM Wednesday...
Surface high pressure centered in the Great Lakes region should
support mainly dry weather on Thursday, but a few rain showers can't
be completely ruled out as a weak upper trough passes by just to our
south. Given the dry nature of the air mass, only have low PoPs in
the forecast for southern portions of the forecast area and any
activity that develops is expected to be very light with little to
no accumulation, but most areas should remain dry for the day. Will
also need to monitor the frost potential in the northern mountains
Thursday night into Friday morning, but overnight lows should be
warm enough elsewhere to preclude frost development.
Despite high pressure remaining in control on Friday, precipitation
chances should increase slightly more as an upper disturbance moves
through. Highest PoPs on Friday are expected for the mountains where
orographic effects should support the better low level convergence,
but will include slight PoPs for the adjacent lowlands. Given weak
instability and limited moisture, expecting overall low chances for
convection but will still add mention of thunder in the forecast as
a few storms will certainly be possible. In addition, highs will
still be below normal with highs in the mid/upper 60s across the
lowlands and upper 40s to 50s in the higher elevations.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 307 AM Wednesday...
Mainly dry conditions are expected on Saturday as high pressure
drifts across the region, but there is a small chance of an isolated
shower/storm as a weak disturbance moves through in the northwest
flow aloft. However, precipitation chances will be higher later in
the weekend and early next week as deeper moisture returns to the
area and a series of additional shortwaves move through. While there
still remains some key differences with timing and handling of
these disturbances, general trends do support a more unsettled
pattern for early next week. In addition, temperatures will
gradually moderate from the weekend and into next week with
values likely returning to normal by Monday and continuing to
warm a bit further through midweek.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
As of 710 AM Wednesday...
High pressure brings VFR conditions this period. Mid/high cloud
will vacate the area this morning, as the causative southern
stream short wave trough moves off to the east.
Light north to northeast flow surface and aloft today will be
slow to diminish tonight, and guidance so far suggests fog
tonight will be limited to valleys in and near the northern
mountain valleys toward dawn Thursday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: Valley fog may be more prevalent late
tonight than forecast, depending upon decoupling of the wind.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
EDT 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
No widespread IFR conditions are forecast.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Watch from late tonight through Thursday morning for
WVZ523>526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...TRM/RG
NEAR TERM...TRM/ARJ
SHORT TERM...RG
LONG TERM...RG
AVIATION...TRMHazardous weather outlook, May 12, 9:04 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 904 AM EDT Wed May 12 2021 WVZ523>526-131315- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 904 AM EDT Wed May 12 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. With temperatures dropping to the mid 30s, frost may also develop Thursday night into Friday morning, but freezing temperatures are not likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014>020-027>032- 039-040-517>522-131315- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- 904 AM EDT Wed May 12 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. A Frost Advisory may be needed again overnight tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Frost Advisory may be needed into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ013-024>026-033-034-515-516-131315- Dickenson-Buchanan-Lincoln-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh- 904 AM EDT Wed May 12 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Patchy frost may occur tonight, depending on how quickly the winds subside. If confidence increases, a frost advisory would be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost is possible early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:58 AM EDT | Freeze Watch | RLX | Pocahontas, Randolph | 8 hr |
| May 12, 11:56 AM EDT | Frost Advisory | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 26 more | 21 hr |
Nearby
Freeze Warnings in West Virginia, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.